MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZISV6-35-125-5-120-PTX
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # p100022/s027 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per rep - 06dec2023 - the product was flushed and prepped according to the ifu.When the physician tried to put the device in over the wire the product would only go so far.Device appeared to be ¿crimped¿.Per rep - 09dec2023 - it never touched the body.Patient/event info - notes: prefix ziv6-ptx/zisv6-ptx 3.60 are images (e.G.Angiography, us etc.) of the device and/or procedure available? no 3.61 was the device flushed before the procedure, as per ifu? yes 3.62 were there any issues with flushing of the device? no 3.63 details of the access sheath used (name, fr size,length)? 6f terumo short sheath 3.64 details of the wire guide used (name, diameter, hyrdophyllic)? unsure of the wire except that it was an 018.3.65 what approach was used to access the target site? retrograde ipsalateral ¿ please specify for other: ¿ if contralateral, was the bifurcation angle steep? n/a, yes, no 3.66 what was the target location for the stent? sfa 3.67 what artery was the stent placed in? it was not placed at all ¿ please specify for other: 3.68 was the wire guide removed from the patient prior to advancing the delivery system? the wire would not go through the stent.The stent or delivery system touched the patient 3.69 if removed, was the wire guide wiped prior to advancement of the delivery system? n/a 3.70 did the stent delivery system cross the target location? no never entered patient 3.71 was pre-dilation performed ahead of placement of the stent? n/a 3.72 was the patient¿s anatomy difficult or altered? n/a previous bypass, tortuous, calcified, altered, other ¿ if other, please specify: n/a 3.73 was resistance encountered when advancing the wire guide? n/a 3.74 was resistance encountered when advancing the delivery system to the target location? n/a 3.75 was resistance encountered when deploying the stent? n/a 3.76 how did the physician deal with any resistance encountered? physician stop trying to put the wire through the lumen and used a different stent.3.77 was the stent fully deployed in the patient before removing the delivery system? no 3.78 after deployment did the stent show signs of any of the following: n/a ¿ if other, please specify: n/a 3.79 was post-dilation performed after the placement of the stent? n/a 3.80 did any portion of the device break off? n/a ¿ if yes, please state what part: n/a 3.81 when did the device break? prep and advancement over wire.Never entered patient 3.82 thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? n/a 3.83 thumbwheel only ¿ was the retraction sheet being held during deployment.N/a 3.84 did the thumbwheel spin freely or rotate without stent release or without retracting the stent retraction sheath? n/a ¿ if yes, was the stent partially deployed? n/a ¿ if yes, was the partially deployed stent removed with the delivery system or was it deployed in the patient? n/a never touched the patient.3.85 if removed, did any part of the stent fracture during removal of the delivery system? n/a 3.86 was the delivery system kinked or twisted during advancement or deployment? no 3.87 please advise if and when any damage was observed on the; 3.87.1 wireguide yes ¿ prior to use 3.87.2 delivery system yes it was kinked ¿ prior to use ¿ if yes, please specify (e.G.Kinked or twisted): 3.88 what intervention (if any) was required? none 3.89 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a 3.90 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? yes.¿ please specify if yes.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s027.Device evaluation: the zisv6-35-125-5-120-ptx device of lot number c2032793 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 18th july 2023.Refer to the returned product-notes field for lab attendance and lab evaluation notes.On evaluation of the device the following was noted: visual inspection: safety button returned intact.Kink observed approx 10.5 cm below the strain relief.Severe curvature noted along the delivery system.Curvatures observed at approx 29cm and 62 cm from the distal tip crinkling observed from 28cm to approx 30cm from the distal tip.Functional inspection: device flushes with no issue.0.035" wire guide passes through device until point of kink noted below strain relief.Safety button pressed, stent deployed with no issue.Manufacturing records: prior to distribution all zilver ptx devices are subjected to a visual inspection and functional inspection to ensure device integrity a review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use/label: there is evidence to suggest that the customer did not follow the instructions for use.It should be noted that the instructions for use (ifu0118) states the following: ¿a 0.035 inch (0.89mm) diameter wire guide should be used during tracking, deployment, and removal in order to ensure adequate support of the system.If hydrophilic wire guides are used, they must be kept fully activated¿.Image review: images were not returned for review.Root cause review: a definitive root cause could be attributed to the use of a smaller than required wire guide size with the device.From the information available, it is known that the user used a 0.018inch wire guide.This is not the correct wire guide size for this device.The smaller wireguide would not have provided adequate support to the device and may have kinked when user attempted to load the device over it.This may then have caused the kink in the device noted in the lab eval at 10.5 cm below the strain relief.This overall lack of support to the device could also have caused the crinkling observed from 28cm to approx 30cm from the distal tip and ultimately led to users inability to advance the device over the wire.The user has not complied with the requirements of the ifu with respect to the intended use of the device.User/use error complaints are considered foreseen misuse.It should be noted that, as the device was used outside of their validated state and/or against the instructions provided in the ifu, it is not possible to predict how the devices will perform or function.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Summary: according to the initial reporter, the product was flushed and prepped according to the ifu.When the physician tried to put the device in over the wire the product would only go so far.Device appeared to be ¿crimped¿.It never touched the body, the physician stopped trying to put the wire through the lumen and used a different stent to complete the procedure.Confirmed quantity of 01 device, confirmed prior to use.According to the initial reporter, the patient did not suffer any adverse events as a result of this occurrence.Investigation findings conclude a definitive root cause was established.The user has not complied with the requirements of the ifu in regard to the required wire guide size to be used with the device.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 27-jun-2024.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19309166
Report Number3001845648-2024-00219
Device Sequence Number12466561
Product Code NIU
UDI-Device Identifier10827002384153
UDI-Public(01)10827002384153(17)250110(10)C2032793
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2025
Device Catalogue NumberZISV6-35-125-5-120-PTX
Device Lot NumberC2032793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2023
Supplement Date Received by Manufacturer12/09/2023
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown